According to the US Centers for Disease Control and Prevention, 44 people die in the United States each day from overdoses of prescription narcotic painkillers. Heroin deaths each year number around 8,000. This is nearly four times the number of people suffering the same cause of death only ten years prior. With so many people dying because of opioid overdose, it's a priority to find a means of helping such individuals escape death. According to Dr. Stephen Ostroff, Acting Commissioner of the Food and Drug Administration, "Combating the opioid abuse epidemic is a top priority for the FDA."
Historically, an overdose of opioids, such as narcotic painkillers and heroin, has delivered rapid�_death if medical professionals could not successfully intervene very quickly. Such overdoses are becoming more and more common as people abuse prescription medications such as oxycodone. Symptoms of overdose on opioids include:
When a patient is assessed to be in overdose on a narcotic painkiller, emergency medical personnel provide an injectable drug called naloxone to counter the overdose effects. According to the FDA, naloxone usually provides reversal of the overdose within two minutes. While first responders often have naloxone on hand, its injectable form causes problems during administration by an untrained individual. Needle contamination has been one such issue, particularly when the drug was injected by a friend or family member with a previously used needle.
According to the National Institute of Drug Abuse, the Food and Drug Administration has approved naloxone hydrochloride, Narcan, in a nasal spray form. This spray is believed by emergency medical experts to be easier to deliver on scene, as well as easier for home use by friends or family trying to save a loved one from the ramifications of opioid overdose. When tested in clinical settings, the nasal spray proved as effective as the injected form of Narcan. The biggest concern of home use for people suspected of overdose is that the patient must seek immediate medical attention after use of the nasal spray. This is because Narcan can cause people with opioid addictions to suffer the following symptoms of withdrawal:
Better than just ensuring an addict's household is equipped with Narcan for emergency use is actually receiving treatment for the substance abuse problem. Treatment, recovery, and ongoing support are the only ways to ensure freedom from the addiction that causes fear of potential death from an opioid overdose. While it's ideal for addicted persons to seek treatment, friends and family members should never underestimate their power in helping their loved one take the first steps into recovery, to gain that freedom from addiction. If you want like to know more about Narcan nasal spray or drug rehab treatment, simply contact Freedom From Addiction.
l View Hide Sources:
l View Hide Sources:
The rich text element allows you to create and format headings, paragraphs, blockquotes, images, and video all in one place instead of having to add and format them individually. Just double-click and easily create content.
A rich text element can be used with static or dynamic content. For static content, just drop it into any page and begin editing. For dynamic content, add a rich text field to any collection and then connect a rich text element to that field in the settings panel. Voila!
Headings, paragraphs, blockquotes, figures, images, and figure captions can all be styled after a class is added to the rich text element using the "When inside of" nested selector system.
l Family & Friends
l Dual Diagnosis
l Inpatient Treatment